When your hormones get out of whack as a result of thyroid disease, your whole body can feel off-kilter. Your weight, your mood, and even your thinking, can be affected, and you may have a host of other physical symptoms too. Hair loss is a common side effect of thyroid disease, but it's not a permanent problem as long as you get the treatment you need.
I am 30 and am trying Rogaine and spironolactone but only stopped the loss and I want to try Propecia. I know about the side effects for a male fetus, but I have chosen myself that I do not ever want to create a child out of my body. I will adopt or foster, but have intense lockeophobia. I even agreed to sign a legal document saying such, but my doctor would still not prescribe me propecia unless I had had a hysterectomy. He said it was for safety reasons, but as far as I understand it the only safety issue would be to such a fetus that will not exist. So I am confused about his reservations.
Have you experienced anything dramatic? Car wreck? Tremendous unusual stress? Are you on Birth Control? Did you stop? Did you dye your hair? I believe the arrhythmia is due to anxiety but you may want to go to the doctor for that. All of these questions may answer the problem. There is a condition called telogen efflivium (it is a temporary condition) and will run it’s course for 3-9 months no one knows the exact length. All we do know is that there is nothing to stop it. You are wise to not start rogaine but you really need to look into these questions. And if your answers are all No. Go to another dermatologist and voice your concerns. Ask for all the blood tests related to hair loss do a scalp biopsy get to the bottom of it. Find out if it is temporary and if it is let it run it’s course and do whatever you can to not stress. Then if it is more than that get into action and start treatment because the sooner you treat it the better the results. Hair loss is not cookie cutter there is no one answer for all of us at this time. I wish you the absolute best.
Ironically, taking the hormone levothyroxine to treat an underactive thyroid can contribute to some hair loss, among other side effects, but this seems to be more common within the first month of treatment and more often in children than adults. This hair loss is only temporary and will go away as treatment is continued and thyroid hormone levels stabilize. 
×